MAUDE Adverse Event Report: SMITHS MEDICAL MD, INC. CADD PCA MODEL 2110 SOLIS; PUMP, INFUSION, PCA

SMITHS MEDICAL MD, INC. CADD PCA MODEL 2110 SOLIS; PUMP, INFUSION, PCA
Model Number 2110
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
Patient was on pca dilaudid at 3mg/hr via add pump.Reservoir volume at zero.Cartridge changed.Removed old cartridge.Applied new dilaudid cartridge 250 cc total volume.We are using larger reservoir cartridge due to high rate.Total volume is 250cc/cartridge.The old cartridge which had a zero volume on the cadd pump actually had additional 44cc of waste narcotic left inside.Writer wasted this with second rn and documented in omnicell.Pharm called about potential overfill of cartridges.Pharm states they do not overfill pca cartridges.Cadd pump taken out of service.Nurse questioning if the pump needs to be recalibrated? biomedical engineering follow up: this pump passed operational testing with no noted issues.Similar event reported on this same unit/different patient.
 
Event or Problem Description
This was the first of four events reported on an issue with the smith's medical cadd solis pca pumps with volume infused discrepancies.Patient on pca dilaudid at 3 mg/hr via cadd pump.Reservoir volume at zero and cartridge removed and new 250cc cartridge applied.It was noted that there was 44cc of waste narcotic left inside in the cartridge.Pharmacy was contacted about a potential overfill of the cartridge (pharmacy reported that they do not overfill these cartridges.) nurse questioning if pump needed to be recalibrated and pump was sent to biomedical engineering.Follow up investigation: biomedical engineering tested cadd pump post event and found no operational issues.Unable to conduct testing with actual pump cassette involved in event due to the contents.Further testing was conducted by biomed and the testing performed did not find any discrepancy in delivery.Biomed was unable to duplicate errors.Unit tested with a 250 ml cassette filled with ringers solution by pharmacy.Ran at 13 ml/hr.Pump ran for approximately 19 hrs and 15 mins and test results indicated unit performed properly.All four events occurred on the same nursing unit.Since the last reported event in january, no similar events with the pump have been reported.During the time these events occurred on the nursing unit, nurses were reminded at their shift huddles that it is not practice to under set the volumes for pcas.

Brand Name
CADD PCA MODEL 2110 SOLIS
Common Device Name
PUMP, INFUSION, PCA
Manufacturer (Section D)
SMITHS MEDICAL MD, INC.
6000 nathan ln n
minneapolis MN 55442
MDR Report Key13306521
Report Number13306521
Device Sequence Number4977844
Product Code MEA
UDI-Device Identifier15019517101041
UDI-Public15019517101041
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
Report Date (Section F) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2110
Device Catalogue Number21-2112-0401-249
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer01/20/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date01/26/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA01/13/2022